• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

New Bipolar diagnosis

JessisMe

JessisMe

Well-known member
Joined
Feb 27, 2020
Messages
9,126
Location
Nashua NH
Do you smoke weed or use any other recreational drugs? This can caused symptoms like the ones you have described also and can lead to mental illness or make existing mental illness worse. xo, j
 
DianaS22

DianaS22

Member
Joined
Jan 11, 2022
Messages
10
Location
UK
@JessisMe
I used to use cocaine, and ecstacy regularly. Cannabis used to be daily. Now I only use cannabis on a special occasion. Not touched the others at all for nearly a year now.
It's due to my old habits why I didn't get help sooner as the docs all put my symptoms down to the use of these drugs
 
Y

yololoyo

Member
Joined
Jan 4, 2022
Messages
19
Location
Pittburgh
@DianaS22

Sobriety will be a very good move for you. I got sober in 2017 and it it greatly helping me function. It also helped me accept my diagnosis more because I also was told my mania may be due to drugs. I soon found out it was just due to bipolar disorder. I went off my meds to test if my new sobriety would show I never had the actual illness is the first place.

Sobriety will help your meds work better and you will have less side effects from the street drugs themselves. Even quitting drinking is a great move. But cocaine is very bad for BP people, and even weed can cause mania even when used sporadically. I got lucky it never did for me while I was on meds, but it made me sleep more and made my friendships worse, which greatly hurt my recovery. I was very lonely and would isolate so I had more weed to myself. A lack of healthy relationships will make your illness worse, or at the very least harder to deal with.

Now I can more easily tell who my friends are because we aren't using each other for drugs, and because I have more clarity. I also don't miss drugs whatsoever.
 
Kotter

Kotter

Well-known member
Joined
Mar 7, 2021
Messages
201
Location
USA
worse thing about meds for me is weight gain.

only thing i'm on now that can cause it is Gabapentin for anxiety.
 
Jam1990

Jam1990

Well-known member
Joined
May 22, 2020
Messages
580
Location
earth
@DianaS22 I totally understand the feeling of people being out to get you. It’s horrible. I have this too. It’s like I know that I’m being irrational, but the feeling is still there. I think I focus too much on the .0001% chance that it could be real. Seems like you might as well. Hope you’re well.
 
DianaS22

DianaS22

Member
Joined
Jan 11, 2022
Messages
10
Location
UK
@Kotter I also worry about weight gain and other side effects 😬

@Jam1990 like you part of me thinks deep down that I am being irrational. But I don't let myself to think like that because I need to keep my guard up, as reality for me is the majority of people are only in my life to drain what they can from me.

Yesterday was my 3rd dose of Risperidone and this morning I felt slightly slower movements. My Dr said if I get that to take Procyclidine, has anyone had to take this? I am not feeling slower still noe but wondering how slow/tight muscles I have to feel before I actually need to take it. I will call my Dr when they are open, but wondered if anyone has any insights
 
Top